Alert archive / Mississippi / Flash Flood Warnings in 2004

Flash Flood Warning 95, NWS Memphis, TN

December 9, 2004Alcorn County, Tishomingo County, Mississippi

NWS Memphis, TN issued this flash flood warning at Dec 9, 2004, 3:34 AM CST for Alcorn County, Tishomingo County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2004, 3:34 AM CST (09:34 UTC)
Expired
Dec 9, 2004, 5:30 AM CST
In force
116 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Alcorn County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2004-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2004-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 090936
FFWMEG
MSC003-141-091130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
334 AM CST THU DEC 9 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALCORN COUNTY IN NORTHEAST MISSISSIPPI
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 530 AM CST

* AT 329 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING IN THE CITY OF CORINTH. RADAR ESTIMATES INDICATE RAINFALL 
AMOUNTS OF NEAR TWO INCHES HAS FALLEN ACROSS THIS AREA. ADDITIONAL 
RAINFALL IS EXPECTED TO CONTINUE WITH ANOTHER INCH POSSIBLE OVER THE 
NEXT COUPLE OF HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WENASOGA...
  THEO...PINEFLAT AND CORINTH.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3478 8871 3479 8835 3452 8829 3450 8817
      3500 8819 3501 8875

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 11:37 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Dec 8, 11:37 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 PM CST WED DEC 8 2004

.DISCUSSION...
RAIN HAS INCREASED SIGNIFICANTLY IN COVERAGE AND INTENSITY TO OUR
SOUTH DURING THE LAST FEW HOURS. ONE TO TWO INCHES OF RAIN POSSIBLE
OVER THE NEXT 12 HOURS...CLOSE TO FF GUIDANCE. HAVE ISSUED FLOOD
WATCH UNTIL NOON THURSDAY ALONG AND SOUTH OF INTERSTATE 40.
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH UNTIL NOON THURSDAY FOR ST. FRANCIS...LEE AND
PHILLIPS COUNTIES.
MS...FLOOD WATCH UNTIL NOON THURSDAY.
MO...NONE.
TN...FLOOD WATCH UNTIL NOON THURSDAY FOR SHELBY...FAYETTE...
HARDEMAN...MCNAIRY...HARDIN...CHESTER...HENDERSON AND DECATUR
COUNTIES.
&&

WAGNER
Hazardous weather outlook, Dec 8, 11:30 PM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CST WED DEC 8 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-091200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1130 PM CST WED DEC 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

RAIN...OCCASIONALLY HEAVY...WILL OCCUR ACROSS NORTHERN MISSISSIPPI...
SOUTHERN PORTIONS OF EAST ARKANSAS AND WEST TENNESSEE TONIGHT. ONE
TO TWO INCHES OF RAIN WILL AGGRAVATE FLOODING PROBLEMS. A FLOOD
WATCH IS IN EFFECT FOR THE REMAINDER OF THE NIGHT ALONG AND SOUTH
OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...

THE FLOOD WATCH ALONG AND SOUTH OF INTERSTATE 40 WILL CONTINUE UNTIL
NOON THURSDAY. AFTER THAT TIME...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

Nearby

Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.